1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

bloated

Discussion in 'Type 1 Diabetes' started by rkeane, Apr 21, 2010.

  1. rkeane

    rkeane · Active Member

    Messages:
    35
    Likes Received:
    0
    Trophy Points:
    26
    Hi,
    Bn type 1 for 2 yrs now. Haven't bn above 7% so feel that I am quite controlled since first diagnosed. After the first year I had put on a stone, which I was told was very normal. I am not overweight. 9 stone and 5foot 3. However, the last month or so, I have found that I have been uncomfortably bloated. I haven't changed my diet and I do eat very healthily.I have always suffered from slight constipation and have had it for the last few weeks again. I was wondering if anyone has ever felt uncomfortably bloated and if it may have anything to do with the type of insulin I'm on. Novorapid/levimir.Thanks
     
  2. hanadr

    hanadr · Expert

    Messages:
    8,157
    Likes Received:
    340
    Trophy Points:
    103
    I'm not an insulin user, but perhaps you might try to increase your fibre and your water.
    psyllium husk is what Bernstein recommends. Drinking plenty of water is a good thing. I wouldn't use an irritant to relieve constipation. If you have it ask your pharmacist for the psyllium or another bulking agent.
     
  3. CarbsRok

    CarbsRok Type 1 · Well-Known Member

    Messages:
    4,696
    Likes Received:
    5,290
    Trophy Points:
    178
  4. shedges

    shedges Type 1 · Well-Known Member

    Messages:
    427
    Likes Received:
    296
    Trophy Points:
    103
    I have felt bloated before - it's down to me drinking beer with a meal. So now I stick to wine with food.

    Can't say I've ever heard of insulin causing bloatedness... best ask your doctor.
     
  5. jane Davies

    jane Davies · Member

    Messages:
    22
    Likes Received:
    0
    Trophy Points:
    21
    Hi my daughter is 16 and has lately been experiencing exactly the same, bloating and an uncomfortable feeling in the stomach, I have taken her to the gp 5 times as sometimes she has quite severe pain, they just dont seem to know. it isnt a wheat intolerance apparently and dosent seem to be IBs, i am taking her to her diabetic consultant fri, will let you know, do you have any other symptoms lately? she says she also feels dizzy sometimes and has blurred vision.
     
  6. phoenix

    phoenix Type 1 · Expert

    Messages:
    5,672
    Likes Received:
    3,675
    Trophy Points:
    178
    Jane, this might not be relevant as I'm sure there are many other possibilities but stomach aches , dizzyness, and blurred vision could be a result of high glucose levels. Is your daughter checking regularly and always taking the appropriate amount of insulin, is she losing weight ?
     
  7. jane Davies

    jane Davies · Member

    Messages:
    22
    Likes Received:
    0
    Trophy Points:
    21
    The strange thing is her blood sugar readings arent any different from normal, and actually they have been better lately, think i might ask for some blood tests to be done again to see if there is some kind of hormone imbalance. She has started taking the pill and i half wonder if that has unbalanced the whole thing, Add to that, teenage angst, mood swings, diabetes and a boyfriend plus gcse time and i suppose its not really surprising !
     
  8. rkeane

    rkeane · Active Member

    Messages:
    35
    Likes Received:
    0
    Trophy Points:
    26
    Would be great to hear back Jane. Hve cut down greatly on bread lately and am feeling some sort of relief. I have been stresed with work lately too so maybe that has something to do with it.Funny u mention that your daughters blood sugars are good because mine are great and getting better!! Best of luck in docs.
     
  9. jane Davies

    jane Davies · Member

    Messages:
    22
    Likes Received:
    0
    Trophy Points:
    21
    went to the docs AGAIN today as I had to pick my daughter up from school due to dizziness/blurred vision. They think it is a diabetes issue but may also be connected to the fact that she has begun taking the contraceptive pill. when she went on it the doc that gave it to her assured us it does not interfere with diabetes, I am now beginning to wonder.. have read some posts on the forum where women taking it experience similar problems, she also still has the bloating and stomach pains, anyway have an appt with the diabetes consultant tommorow am so will hopefuly know more then...
     
  10. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    The risks associated with taking the oral contraceptive pill are the same for women with diabetes as those without diabetes, although some women do experience a slight deterioration in control when they first start using this method of contraception. This can be easily monitored and controlled by a slight change in their regime.

    There can also be other effects which may be related to the problems your daughter is getting. Discuss with the Endo and see what is said.

    A GP or family planning clinic will ensure that the contraceptive pill is an appropriate treatment for any woman regardless of whether they have diabetes or not.

    Ken.
     
  11. jane Davies

    jane Davies · Member

    Messages:
    22
    Likes Received:
    0
    Trophy Points:
    21
    Well, have has some success with this bloated issue, they say it is due to acid being produced in the stomach and inflaming the stomach lining, they have given her Ranitidine for 6 weeks in a sugar free solution. All other problems due to too strong pill apparently, hope this helps those with bloating.
     
  12. rkeane

    rkeane · Active Member

    Messages:
    35
    Likes Received:
    0
    Trophy Points:
    26
    Glad to hear u got something back Jane. Just woundering if there is anything specific causing the acid in the stomach? Or is it the pill? Interesting all the same. Thanks
     
  13. jane Davies

    jane Davies · Member

    Messages:
    22
    Likes Received:
    0
    Trophy Points:
    21
    Hi, they seemed to think it is two separate issues and that the tummy trouble is not due to the pill but is food related. Im thinking of doing a food allergy test with a company someone recommended, They had great success and it turned out they were allergic to eggs, its a couple of hundred quid though to do the test!
     
  14. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    I am not sure if it is available on the NHS, but have you asked your gp if this test is available, £200 is a lot of money!

    Nigel
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook